MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J464G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cyst excision on (b)(6) 2022 and suture was used.Three out of six sutures used so far have broken-the needle came off.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: pc- (b)(4) component code: (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: the needle pulled off the suture all 3 times.Please provide the date, and procedure name of the additional event.Please indicate how many needles broke during each procedure 3/24/22 and excision of basal cell carcinoma and 2 sutures were broken 3/30/22- cyst excision and 1 suture was broken.Was there any adverse consequence associated with the patient? no.When was the suture broke-the needle came off (in the package, during removal from package, during handling or during use on the patient)? please specify during use n the patient could you please clarify how many sutures are broken? 3.Could you please clarify how many needles came off? 3.Did the event occur during one or multiple patient procedures? multiple- 2 different patients.What is the total number of procedures? 2.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.Please provide the lot number: rcmamu.Device return status: i do not have the broken sutures to return as they are in my sharps bin.I can however send the remaining box of sutures.How would you like me to proceed? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/7/2022.H6 component code: g07002 no device return.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14349620
Report Number2210968-2022-03564
Device Sequence Number4856963
Product Code GAM
UDI-Device Identifier10705031040151
UDI-Public10705031040151
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberJ464G
Device Catalogue NumberJ464G
Device Lot NumberRCMAMU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown